BRUCE D. CHESON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We are presently treating a patient who developed recurrent urticarial eruptions that were temporally related to the administration of BCG. This systemic reaction is not described in the recent article by Aungst, Sokal, and Jager (1) nor in other extensive reviews of the complications of BCG therapy (2-4).
The patient is a 49-year-old man who was referred to the New England Medical Center Hospital in November 1974 with pancytopenia and shortness of breath. He had petechiae, ecchymoses, and splenomegaly. The leukocyte count was 5000 with 67% myeloblasts, and the bone marrow was diagnostic of acute myelomonocytic leukemia.
CHESON BD. BCG Therapy and Urticaria. Ann Intern Med. 1975;83:738–739. doi: https://doi.org/10.7326/0003-4819-83-5-738_3
Download citation file:
Published: Ann Intern Med. 1975;83(5):738-739.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use